Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 73, NWS Melbourne, FL

October 19, 2019Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Oct 19, 2019, 5:50 PM EDT for Martin County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2019, 5:50 PM EDT (21:50 UTC)
Expired
Oct 19, 2019, 6:12 PM EDT
In force
22 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Martin County, FL

The radar

The Melbourne radar (KMLB), 133 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

763 
WUUS52 KMLB 192150
SVRMLB
FLC085-192230-
/O.NEW.KMLB.SV.W.0073.191019T2150Z-191019T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
550 PM EDT Sat Oct 19 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Martin County in east central Florida...

* Until 630 PM EDT.

* At 549 PM EDT, a severe thunderstorm was located west of Jonathan 
  Dickinson State Park, or 8 miles southwest of Hobe Sound, moving 
  northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
  Dickinson State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8029
      2704 8028 2712 8010 2703 8008
TIME...MOT...LOC 2149Z 235DEG 23KT 2698 8022 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Combs
2 follow-up statements
288 
WWUS52 KMLB 192205
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
605 PM EDT Sat Oct 19 2019

FLC085-192230-
/O.CON.KMLB.SV.W.0073.000000T0000Z-191019T2230Z/
Martin FL-
605 PM EDT Sat Oct 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN MARTIN COUNTY...

At 605 PM EDT, a severe thunderstorm was located near Hobe Sound,
moving northeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jupiter Island, Hobe Sound, Hobe Sound Beach and Hobe Sound Wildlife
Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.

&&

LAT...LON 2700 8022 2706 8023 2712 8010 2706 8009
      2702 8008
TIME...MOT...LOC 2205Z 225DEG 18KT 2704 8017 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Combs
530 
WWUS52 KMLB 192212
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
612 PM EDT Sat Oct 19 2019

FLC085-192221-
/O.CAN.KMLB.SV.W.0073.000000T0000Z-191019T2230Z/
Martin FL-
612 PM EDT Sat Oct 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However gusty winds are still possible.

LAT...LON 2700 8022 2706 8023 2712 8010 2706 8009
      2702 8008
TIME...MOT...LOC 2211Z 235DEG 23KT 2706 8013 

$$

Combs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 4:08 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 19, 4:08 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
408 PM EDT Sat Oct 19 2019

.DISCUSSION...

Thru Tonight...Some drier air has moved into the area around post
tropical storm Nestor. That has allowed some heating to occur
allowing the stronger winds aloft to mix down. This gustiness will
subside with sunset. There is enough lingering low level moisture
to keep isolated showers developing/persisting containing brief
downpours and gusty wind potential. There is also lingering shear
which could produce more rotating cells and even a funnel cloud or
two thru sunset. Convergence/UVV looks to remain maximized across
southern sections so will hold onto scattered showers there
overnight with lower coverage central and north.

Sunday-Tuesday (previous)...A mid-upper level ridge will build
over the Bahamas and peninsular Florida through Mon night as a
large trough amplifies over the central CONUS, then flatten Tue as
the trough moves bodily eastward over the eastern CONUS. At the
surface, W-SW flow behind the occluded ex-Nestor will slacken
behind drier air which will have overspread the northern half of
the CWA. Forecast will be precip free north of Orlando-Cape
Canaveral, and range from 20-30 Osceola/ Brevard to 50-60 for Lake
Okeechobee/southern Treasure, Coast. Warm-hot max temps (U80s)
with lows in the U60s far north to L-M70s south. Winds become SE
Mon and SW Tue ahead of an approaching cool front. Pre-frontal
moisture increase will be sufficient to support scattered diurnal
POPs areawide both afternoons.

Cool front sags across the northern and central CWA Tue night, with
winds quickly shifting to N-E behind the boundary, which will slow
as it arrives. temps remain above normal with maxes in the U80s and
mins in the L70s, save for M-U60s from about I-4 northward Tue night
behind the front.

Wednesday-Saturday (previous)...Late week pattern aloft looks to
be a near- repeat of the first half of the week. Mid level ridge
across south Florida and the Bahamas will rebuild northward
through Fri before its erodes and shifts east ahead of another
approaching trough. While this one looks to have more amplitude in
the model guidance, its also in the 6-8 day time frame, which
guidance has been less than stellar in its handling of the
extended pattern thus far this fall. High pressure ridge over the
SE CONUS Wed will shift E-ENE into the Atlantic through the end of
the week. Moderate onshore (NE to E) winds Wed-Thu progged to
shift to southerly Late Fri and SW Saturday ahead of the front.

Cooler max temps Wed (L-M80s) gradually moderate to M-U80s Fri-Sat.
Mins will range from the U60s north interior to M-U70s along the
immediate Treasure Coast in a steady onshore flow.

&&

.AVIATION...
Scattered showers expected to continue to develop across the area
this afternoon with VFR conditions outside of shower activity.
Most of the shower activity will diminish by sunset, but some
showers will remain possible through the overnight into early Sunday
morning from VRB-SUA.

&&

.MARINE...
Tonight...Tight southerly pressure gradient assocd with post
tropical storm Nestor will produce south winds around 20 knots
with gusts near 30 knots thru this evening then become SW and
decrease 15 knots. So will maintain Advisory for the waters north
of Sebastian Inlet and Caution south of Sebastian. Seas 3 to 5
feet nearshore but 6-7 feet offshore.

Sunday-Wednesday...Rapidly improving wind/sea conditions Sun as the
remnant Nestor low center pushes offshore the mid Atlantic coast.
Light southerly flow on the back side of weak high pressure Mon will
increase of the SW and W Tue ahead of the cool front, then shift to
N-NE as the boundary sags south through the local waters Tue night
into Wed.

Seas 3-5FT early Sun morning drop back to 2-3FT Sun night through
Tue evening. Seas build back up to 3-4FT Tue night into Wed with the
approach and passage of the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  88  70  85 /  40  10  10  30
MCO  72  90  70  88 /  40  10  10  40
MLB  73  89  75  86 /  40  20  10  30
VRB  73  89  74  88 /  50  40  20  30
LEE  71  87  70  88 /  40  10   0  40
SFB  72  89  69  88 /  30  10  10  40
ORL  72  90  70  87 /  40  10  10  40
FPR  73  88  75  88 /  50  50  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Sunday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
     Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

&&

Kelly/Rodriguez/Combs
Hazardous weather outlook, Oct 19, 4:45 AM EDT, 13 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
445 AM EDT Sat Oct 19 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
445 AM EDT Sat Oct 19 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Numerous showers and embedded storms are poised to affect the
area from this morning into afternoon with closest point of
approach of Tropical Storm Nestor to N FL today. Daytime heating
and abundant moisture will lead to the high coverage of showers
and embedded storms. Affected areas will see briefly heavy rains,
gusty winds to 40 to 50 mph, and occasional lightning through mid
afternoon. An isolated tornado will remain possible in any cells
which acquire rotation, especially this morning.

.FLOOD IMPACT...
Rain amounts up to one to two inches with isolated higher amounts
may occur into the early afternoon. Areas affected by multiple
storms may experience standing water with temporary minor flooding
of low spots and along roadways.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated lightning storms and occasional squalls over the
Atlantic waters will be capable of producing wind gusts of 35 to
45 knots into early afternoon.

.WATERSPOUT IMPACT...
A few waterspouts will be possible over the intracoastal and
Atlantic coastal waters through early afternoon.

.WIND AND SEA IMPACT...
A Small Craft Advisory is in effect over the waters north of
Sebastian Inlet, with caution advertised for small craft south of
Sebastian Inlet.

.RIVER FLOOD IMPACT...
The Saint Johns River near Astor remains in Minor Flood stage and
is forecast to be in Minor Flood stage through this weekend with
only a very slow decline in levels expected through early next
week.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Poor to potentially hazardous boating conditions over the
adjacent Atlantic waters are also expected Sunday. Persons should
continue to monitor the latest weather forecasts.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Pendergrast

In the hours before

Local storm report, Oct 19, 3:06 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
306 PM EDT SAT OCT 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TORNADO          5 WNW POINTE WEST       27.65N 80.57W
10/19/2019                   Indian River       FL   NWS EMPLOYEE

            MULTIPLE SOURCES INCLUDING OFF DUTY NHC RESEARCH DIVISION
            EMPLOYEE AND STORM CHASER REPORTED A BRIEF TORNADO OVER
            AN OPEN FIELD IN RURAL INDIAN RIVER COUNTY. LOCATION
            APPROXIMATED BY RADAR.

&&

JC
Special weather statement, Oct 19, 3:33 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
333 PM EDT Sat Oct 19 2019

FLZ058-059-064-192000-
St. Lucie-Okeechobee-Martin-
333 PM EDT Sat Oct 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES...

At 332 PM EDT, a strong thunderstorm was located near J And S Fish
Camp, moving northeast at 30 mph.

Funnel clouds and winds in excess of 40 mph are possible with this
storm.

Locations impacted include...
J And S Fish Camp.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2708 8066 2711 8066 2712 8068 2714 8069
      2716 8071 2719 8077 2733 8069 2721 8042
      2701 8063
TIME...MOT...LOC 1932Z 218DEG 27KT 2707 8071

Rodriguez
Special weather statement, Oct 19, 4:16 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
416 PM EDT Sat Oct 19 2019

FLZ059-192045-
St. Lucie FL-
416 PM EDT Sat Oct 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. LUCIE COUNTY UNTIL
445 PM EDT...

At 415 PM EDT, Doppler radar was tracking a strong shower near
Tradition, or 10 miles west of Port Saint Lucie, moving northeast at
20 mph.

Winds in excess of 40 mph will be possible with this shower. Brief
funnel clouds will also be possible.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, White City and Saint Lucie
Nuclear Power Plant.

LAT...LON 2726 8021 2725 8022 2726 8023 2726 8028
      2724 8029 2721 8044 2721 8055 2729 8056
      2750 8030 2734 8019 2728 8016
TIME...MOT...LOC 2015Z 226DEG 19KT 2724 8051

Combs
Special weather statement, Oct 19, 4:29 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
429 PM EDT Sat Oct 19 2019

FLZ059-064-192130-
St. Lucie FL-Martin FL-
429 PM EDT Sat Oct 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. LUCIE AND
MARTIN COUNTIES UNTIL 530 PM EDT...

At 426 PM EDT, Doppler radar was tracking several strong
thunderstorms near Indiantown, moving northeast at 30 mph into
Martin and Saint Lucie Counties heading toward the Turnpike and
Interstate 95.

Winds in excess of 40 mph will be possible with this storm. Brief
funnel clouds will also be possible.

Locations impacted include...
Stuart, Indiantown, Tequesta, Jupiter Island and Palm City.

LAT...LON 2697 8007 2697 8014 2696 8014 2696 8059
      2720 8054 2726 8017
TIME...MOT...LOC 2026Z 203DEG 31KT 2700 8052

Sharp
Special weather statement, Oct 19, 5:01 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
501 PM EDT Sat Oct 19 2019

FLZ059-192145-
St. Lucie FL-
501 PM EDT Sat Oct 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. LUCIE COUNTY UNTIL
545 PM EDT...

At 458 PM EDT, Doppler radar was tracking strong thunderstorms near
Tradition and Port Saint Lucie, moving northeast at 25 mph. Others
were moving off the coast near Fort Pierce.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Saint Lucie Nuclear Power
Plant and Fort Pierce Inlet.

LAT...LON 2726 8022 2725 8023 2726 8023 2726 8028
      2725 8029 2722 8045 2756 8045 2755 8030
      2726 8019
TIME...MOT...LOC 2058Z 207DEG 21KT 2726 8040

DWS
Special weather statement, Oct 19, 5:31 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
531 PM EDT Sat Oct 19 2019

FLZ059-064-192215-
St. Lucie FL-Martin FL-
531 PM EDT Sat Oct 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. LUCIE AND
MARTIN COUNTIES UNTIL 615 PM EDT...

At 526 PM EDT, Doppler radar was tracking strong thunderstorms over
Stuart, moving northeast at 30 mph. Others were moving northeast
from near Caloosa toward southeastern Martin County toward Jonathan
Dickinson State Park.

Wind gusts of 50 to 55 mph will be possible with these storms. Brief
funnel clouds will also possible.

Locations impacted include...
Stuart, Indiantown, Tequesta, Jupiter Island and Palm City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 2697 8006 2697 8014 2696 8014 2696 8055
      2722 8045 2726 8016
TIME...MOT...LOC 2126Z 221DEG 30KT 2719 8026

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 10:33 PM EDTSpecial Marine WarningMLB57 min
Oct 18, 11:23 PM EDTSpecial Marine WarningMLB97 min
Oct 18, 11:35 PM EDTSpecial Weather StatementMLBLake, Orange40 min
Oct 19, 12:15 AM EDTSpecial Weather StatementMLBLake, Orange, Seminole45 min
Oct 19, 12:58 AM EDTSpecial Weather StatementMLBLake, Orange, Volusia62 min
Oct 19, 1:31 AM EDTSpecial Marine WarningMLB119 min
Oct 19, 2:00 AM EDTSpecial Weather StatementMLBLake, Orange, Seminole, Volusia60 min
Oct 19, 2:08 AM EDTAreal Flood AdvisoryMLBLake, Seminole, Volusia97 min
Oct 19, 3:00 AM EDTSpecial Weather StatementMLBVolusia60 min
Oct 19, 3:24 AM EDTSpecial Marine WarningMLB2 hr
Oct 19, 3:33 AM EDTAreal Flood AdvisoryMLBVolusia87 min
Oct 19, 4:00 AM EDTSpecial Weather StatementMLBVolusia45 min
Oct 19, 5:29 AM EDTSpecial Marine WarningMLB2 hr
Oct 19, 6:30 AM EDTSpecial Weather StatementMLBOsceola45 min
Oct 19, 8:52 AM EDTAreal Flood AdvisoryMLBOrange, Osceola113 min
Oct 19, 10:41 AM EDTSpecial Weather StatementMLBOsceola34 min
Oct 19, 11:49 AM EDTSpecial Marine WarningMLB86 min
Oct 19, 12:16 PM EDTSpecial Weather StatementMLBOkeechobee29 min
Oct 19, 12:42 PM EDTSpecial Weather StatementMLBBrevard48 min
Oct 19, 1:05 PM EDTSpecial Marine WarningMLB85 min
Oct 19, 1:17 PM EDTSpecial Weather StatementMLBOkeechobee28 min
Oct 19, 1:42 PM EDTSpecial Weather StatementMLBBrevard18 min
Oct 19, 1:54 PM EDTSpecial Weather StatementMLBOkeechobee36 min
Oct 19, 2:35 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie21 min
Oct 19, 3:33 PM EDTSpecial Weather StatementMLBMartin27 min
Oct 19, 4:16 PM EDTSpecial Weather StatementMLBSaint Lucie29 min
Oct 19, 4:29 PM EDTSpecial Weather StatementMLBMartin61 min
Oct 19, 4:33 PM EDTTornado WarningMLBSaint Lucie27 min
Oct 19, 4:43 PM EDTSpecial Marine WarningMLB62 min
Oct 19, 5:01 PM EDTSpecial Weather StatementMLBSaint Lucie44 min
Oct 19, 5:31 PM EDTSpecial Weather StatementMLBMartin44 min
Oct 19, 5:45 PM EDTSpecial Marine WarningMLB60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.